Discussions By Condition: I cannot get a diagnosis.

B12 deficiency symptoms? Nausea, tingling, tinnitus, etc...

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Jdeelm
  • January 20, 2012
  • 00:06 AM

Hi all,

For a year now I have been suffering from some random symptoms that up until this point have still not been diagnosed despite seeing various gps, specialists and ers over the last year. I had many tests including endoscopy and colonoscopy, ultrasounds, ct scans of the abdomen and MRI of the brain with not much being found besides some mild chronic gastritis which I have tried numerous diets and medications for and a pituitary prolactinoma which my endo said would not cause my symptoms and I guess she is right because their has even no change in symptoms in the 2 months I have been on medication for it. Also had blood tests for thyroid, cortisol and reproductive hormones - all normal. So I feel like there is something else causing my problems because I can tell my body doesn't feel right even though the doctors say they cant find anything wrong and basically say live with it or try antidepressant/anxiety meds which I did actually try because I thought I might be crazy and still no improvement besides being less moody about feeling sick 24/7 haha. Which brings me to my symptoms, I have been experiencing daily chronic nausea and loss of appetite, numbness and tingling in my hands and feet, ringing in the ears and I will randomly be short of breath and have a rapid heartbeat without doing anything? I also experience dizziness sometimes and my toe nails seem to crack alot and feel rough. My hair doesn't seem as healthy as it use to, very brittle and falling out and I even saw a few grey hairs and I'm only 18! my skin appears more pale than it use too also but that maybe due to me not going outside as much as before? Also one other thing I have noticed is that I got cuts/sores on the corners of my mouth a few times since I've been sick and I've read that can be a sign of b12 defiency? The only problem is I've had a full blood count and my haemoglobin and mcv are within normal range with haemoglobin at 148 (120 - 160) and mcv at 90.6 (78 - 98). What I have noticed though from some of the results I have is that there is an upward trend in my mcv with a result from 04/09/2008 reading 85 then a result from 19/03/2011 reading 86 and then another reading from an er on 28/03/2011 at 90.6. Seems strange to have a 4 point jump after only 1 point difference since 2008 and the first 2011 reading but I'm not sure if it means anything. Just also wanted to note that I have not had my b12 level or folate level tested and only my serum iron was tested so is it possible that I do have a b12 defiency still? Or perhaps some other kind of vitamin defiency? I have been tested for alot with no real results so I'm not sure what it could be!

Anyway thanks for reading :)

Reply Flag this Discussion

1 Replies:

  • Hello, Do you have any other symptoms other than what u listed? My daughter had ALL of the same along with a VERY long list that seemed to grow daily.Nausea,tingling,tinnitus,headaches,muscle spasms,chest pain,black outs,fainting,low b.p. low body temp,& much more,they did not occur all at one they graud. increased. Try looking up Chiari Malformation of the brain on the Chiari Inst. of NY web site. . She was misdiagnosed for years Doctor B. from that inst. saved her life on 01/26/12 my daughter had a decompression of the brain surgery& ALL her symptoms are gone. .If you have any questions please feel free to contact me. Good Luck in your search,Kelly
    kellychiari 2 Replies
    • February 7, 2012
    • 11:44 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?